Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 296, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Dec 2, 2009, 3:26 PM EST for 5 counties in Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2009, 3:26 PM EST (20:26 UTC)
- Expired
- Dec 2, 2009, 4:15 PM EST
- In force
- 49 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Screven County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 2, 2:08 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 626 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 022026
SVRCHS
GAC031-043-109-251-267-022115-
/O.NEW.KCHS.SV.W.0296.091202T2026Z-091202T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EST WED DEC 2 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
CANDLER COUNTY IN SOUTHEAST GEORGIA...
EVANS COUNTY IN SOUTHEAST GEORGIA...
EXTREME WEST CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 415 PM EST
* AT 322 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF ALINE TO 14 MILES SOUTHWEST OF REIDSVILLE...MOVING
NORTHEAST AT 70 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
ALINE...COBBTOWN...REIDSVILLE...MENDES...METTER...MIDWAY...HAGAN...
DAISY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
&&
LAT...LON 3242 8219 3249 8218 3253 8214 3256 8209
3254 8204 3261 8201 3265 8183 3208 8178
3190 8220 3192 8223 3219 8219 3234 8225
TIME...MOT...LOC 2026Z 211DEG 59KT 3249 8217 3196 8218
$$3 follow-up statements
000
WWUS52 KCHS 022039
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EST WED DEC 2 2009
GAC031-043-109-251-267-022115-
/O.CON.KCHS.SV.W.0296.000000T0000Z-091202T2115Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-SCREVEN GA-
339 PM EST WED DEC 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR EXTREME WEST CENTRAL SCREVEN...WESTERN BULLOCH...CANDLER...
TATTNALL AND EVANS COUNTIES...
AT 336 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF COLLINS LAKE TO
REIDSVILLE...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF
MILLEN TO REIDSVILLE...MOVING NORTHEAST AT 70 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
BELLVILLE...CLAXTON...COBBTOWN...COLLINS...DAISY...HAGAN...
HOPEULIKIT...MANASSAS...MENDES...METTER...PORTAL...PULASKI...
REGISTER...REIDSVILLE AND WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. IF YOU ARE
IN THE PATH OF THIS STORM...MOVE TO AN INTERIOR ROOM OF A STURDY
STRUCTURE IMMEDIATELY AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3242 8219 3249 8218 3253 8214 3256 8209
3254 8204 3261 8201 3265 8183 3208 8178
3190 8220 3192 8223 3219 8219 3234 8225
TIME...MOT...LOC 2038Z 211DEG 59KT 3266 8204 3213 8206
$$000
WWUS52 KCHS 022051
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EST WED DEC 2 2009
GAC031-043-109-251-267-022115-
/O.CON.KCHS.SV.W.0296.000000T0000Z-091202T2115Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-SCREVEN GA-
351 PM EST WED DEC 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR EXTREME WEST CENTRAL SCREVEN...WESTERN BULLOCH...EASTERN
CANDLER...TATTNALL AND EVANS COUNTIES...
AT 350 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PORTAL TO DANIELS...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF WESTSIDE TO 9 MILES EAST OF
REIDSVILLE...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BELLVILLE...CLAXTON...COLLINS...DAISY...HAGAN...HOPEULIKIT...
MANASSAS...MENDES...METTER...PORTAL...PULASKI...REGISTER...REIDSVILLE
AND WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS...TAKE COVER IMMEDIATELY. SEVERE THUNDERSTORM WINDS CAN BE AS
DESTRUCTIVE AS A TORNADO. MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR AND AVOID WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3220 8216 3228 8214 3238 8209 3245 8207
3254 8204 3260 8201 3265 8183 3208 8178
3190 8220 3192 8223
TIME...MOT...LOC 2050Z 220DEG 44KT 3257 8195 3204 8198
$$000
WWUS52 KCHS 022111
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EST WED DEC 2 2009
GAC031-043-109-251-267-022119-
/O.EXP.KCHS.SV.W.0296.000000T0000Z-091202T2115Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-SCREVEN GA-
411 PM EST WED DEC 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL
SCREVEN...WESTERN BULLOCH...EASTERN CANDLER...TATTNALL AND EVANS
COUNTIES WILL EXPIRE AT 415 PM EST...
AT 409 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...ANOTHER SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR
PORTIONS OF EVANS AND BULLOCH COUNTIES UNTIL 5 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3220 8216 3228 8214 3238 8209 3245 8207
3254 8204 3260 8201 3265 8183 3208 8178
3190 8220 3192 8223
TIME...MOT...LOC 2109Z 220DEG 44KT 3274 8177 3221 8181
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 2, 1:07 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Dec 2, 1:07 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
107 PM EST WED DEC 2 2009
.SYNOPSIS...
A STRONG STORM SYSTEM DEVELOPING OVER THE NORTHERN GULF COAST
REGION EARLY THIS MORNING WILL TRACK NE ALONG THE APPALACHIANS
THROUGH THIS EVENING. A COLD FRONT WILL SWING THROUGH THE AREA
LATE TONIGHT. HIGH PRES WILL BUILD OVER THE AREA THU INTO EARLY
FRI. LOW PRES OFF THE COAST WILL MOVE NE DURING THE FIRST PART OF
THE WEEKEND...THEN HIGH PRES WILL REBUILD LATE IN THE WEEKEND INTO
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENTLY AT THE SURFACE...A BROAD AREA OF LOW PRESSURE IS
CENTERED OVER NORTHERN MISSISSIPPI AND ALABAMA...WITH A WARM
EXTENDING INTO CENTRAL GEORGIA THEN BENDING BACK TO THE NORTHEAST
THROUGH SOUTHERN PORTIONS OF THE FORECAST AREA AND UP ALONG THE
SOUTH CAROLINA COAST. MEANWHILE...THE CONTINUES TO HOLD STRONG
OVER THE MIDLANDS AND NORTHERN/WESTERN PORTIONS OF THE FORECAST
AREA. RADAR IMAGERY SHOWS CONVECTION INCREASING WEST OF THE AREA
WHICH IS BEGINNING TO FEEL THE INFLUENCE OF STRONG DYNAMIC FORCING
ALOFT. MAIN NEAR TERM CONCERNS REVOLVE AROUND POP TRENDS AND MORE
IMPORTANTLY SEVERE WEATHER POTENTIAL.
THIS AFTERNOON...
THE STRONG STORM SYSTEM WEST OF THE REGION WILL CONTINUE TO
INTENSIFY AS IT LIFTS NORTHWARD INTO THE SOUTHERN OHIO VALLEY
REGION. AS THIS HAPPENS...THE WARM FRONT WILL ACCELERATE NORTHWARD
THROUGH THE FORECAST AREA BY MID AFTERNOON...WHILE AT THE SAME
TIME WE BEGIN TO FEEL THE INFLUENCE OF STRONG DYNAMIC FORCING FOR
ASCENT. THE AREA WILL COME UNDER THE INFLUENCE OF ENTRANCE REGION
FORCING FROM A 120+ KNOT H25 JET...STRONG MID-LEVEL QG FORCING AS
THE UPPER TROUGH TAKES ON A NEGATIVE TILT...AND MID-LEVEL LAPSE
RATES WILL STEEPEN TO AROUND 6.5 C/KM. THE DYNAMIC FORCING IS
CERTAINLY NOT IN QUESTION...BUT THE AMOUNT OF SURFACE BASED
INSTABILITY THAT CAN BE REALIZED IS NOT AS CERTAIN. LATEST VISIBLE
SATELLITE IMAGES SHOW SOME BREAKS IN THE OVERCAST DEVELOPING
ACROSS NORTHERN FLORIDA AND SOUTHERN GEORGIA...WITH TEMPERATURES
RESPONDING...BY CLIMBING INTO THE MIDDLE 70S. IN FACT TEMPERATURES
ARE APPROACHING 70 DEGREES BEFORE NOON ACROSS SOUTHERN PORTIONS OF
THE FORECAST AREA ALONG THE ALTAMAHA. THAT SAID...WITH THE WARM
FRONT CONTINUING TO ACCELERATE NORTHWARD THROUGH THE FORECAST
AREA...EXPECT SURFACE BASED INSTABILITY TO DEVELOP BY MID
AFTERNOON ACROSS THE ENTIRE FORECAST AREA. WITH PLENTY OF LOW
LEVEL HELICITY IN PLACE ALONG WITH STRENGTHENING WIND FIELDS
ALOFT...THE POTENTIAL FOR SEVERE WEATHER STILL LOOKS ON TRACK
GIVEN THE HIGH SHEAR/LOW CAPE ENVIRONMENT WHICH IS ANTICIPATED.
THEREFORE...WILL CONTINUE TO MENTION THE STRONG DAMAGING WINDS AND
TORNADOES IN FORECAST PRODUCTS. UPDATE WILL BE OUT SHORTLY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE FIRST HALF OF THIS EVENING PRIOR TO MIDNIGHT IS THE PERIOD
WHERE WE ARE MOST IMPRESSED WITH THE POTENTIAL FOR SEVERE
TSTMS AND POSSIBLE TORNADOES...ESPECIALLY ALONG TO THE E OF
I-95 IN SOUTH CAROLINA AND SE GEORGIA. MODELS SHOW A WEDGE OF SURFACE-
BASED CAPES NEAR OR ABOVE 1000 J/KG SURGING N OFF THE ATLC AFTER
DARK TONIGHT AND THIS REGION IS EXPECTED TO MINGLE WITH A
DEVELOPING QUASI-LINEAR LINE OF BUILDING CONVECTION THAT SHOULD BE
RAPIDLY ACCELERATING E AHEAD OF A POWERFUL 130 KT UPPER JET
PUNCHING NE THROUGH N GEORGIA TO THE UPSTATE CAROLINAS THIS
EVENING. WE LIKE THE NAM FORECAST CONVECTION MODE DEPICTION BUT
THINK IT MAY BE A HOUR OR TWO SLOW BY 06Z. WE WILL BE WATCHING FOR
A POTENTIAL FOR WIDESPREAD DAMAGING WINDS ALONG THE COAST AND THE
POSSIBILITY OF ISOLATED TORNADOES AHEAD OF THE STRONG DRY SLOT
PUNCHING THROUGH THE AREA THIS EVENING. IF TIMING AND LOW LEVEL
INSTABILITY PAN OUT JUST RIGHT...THERE COULD BE A SWATH OF
WIDESPREAD WIND DAMAGE AND A STRONG TORNADO RISK. WE HAVE
CONTINUED TO MENTION SEVERE WEATHER IN OUR PRODUCTS WITH THIS
RELEASE. THE COLD FRONT WILL PASS OFF THE COAST LATE ENDING THE
RISK FOR RAINFALL AND SEVERE WEATHER...TEMPS AND DEW POINTS
FALLING AFTER MIDNIGHT MOST AREAS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
IN THE WAKE OF THE COLD FRONTAL PASSAGE...MID AND UPPER LEVEL
MOISTURE WILL SHIFT NORTHEASTWARD AWAY FROM THE AREA AS SUBSIDENCE
OVERSPREADS THE AREA ON THU AND THU NIGHT. HOWEVER...WITH THE MAIN
UPPER LEVEL TROF EXPECTED TO REMAIN TO THE WEST...SOUTHWESTERLY
FLOW ALOFT IS EXPECTED TO KEEP THE POST FRONTAL COLD ADVECTION TO
A MINIMUM SO TEMPERATURES SHOULD REMAIN NEAR OR SLIGHTLY ABOVE
NORMAL VALUES. A SIGNIFICANT UPPER LEVEL SHORT WAVE IS EXPECTED TO
ROUND THE BASE OF THE CENTRAL UNITED STATES UPPER TROF TOWARDS THE
END OF THE WEEK AND THEN LIFT OUT NEGATIVELY TILTED ACROSS THE
AREA FRIDAY NIGHT AND SATURDAY. THE ECMWF AND GFS HAVE TRENDED
FURTHER W WITH THE MOISTURE/QPF AND WE HAVE TRENDED HIGHER WITH POPS
ON SAT. WE ALSO TRENDED SLIGHTLY LOWER WITH HIGH TEMPS AND HIGHER WITH
LOW POPS OVER THE WEEKEND WITH POTENTIAL FOR SOME TRAPPED LOW
CLOUDS UNDER A DEVELOPING SUBSIDENCE INVERSION. HIGH PRES EARLY
NEXT WEEK...BUT IT MAY BE DIFFICULT TO SHAKE SOME COASTAL CLOUDS
IF A WEAK SURFACE TROF SETS UP OFF THE COAST.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
LLWS REMAINS IMPRESSIVE THIS AFTERNOON AT THE CHS TERMINAL WITH
5 TO 10 KT SURFACE WINDS TOPPED WITH INCREASING SE FLOW 35-45 KT
ABOVE 1 KFT. LLWS AND MVFR CIGS WILL END QUICKLY AS SFC WINDS
INCREASE THIS AFTERNOON. BKN CIGS JUST ABOVE MVFR CONDITIONS WILL
PERSIST AT THE SAV TERMINAL UNTIL THIS EVENING. WIND GUSTS WILL
CONTINUE TO PICK UP AT BOTH TERMINALS THIS AFTERNOON AS STRONG
WINDS ALOFT MIX DOWN TO THE SFC AHEAD OF A APPROACHING COLD FRONT.
EXPECT GUSTS UP TO 25 KNOTS AT BOTH TERMINALS THIS AFTERNOON.
A POTENTIALLY SEVERE SQUALL LINE OR BROKEN LINE OF MVFR SHOWERS/TSTMS
IS POSSIBLE OVER THE REGION FROM LATE AFTERNOON THROUGH MID
EVENING. SEVERE CONVECTIVE TURBULENCE APPEARS TO BE A LIKELIHOOD
DURING THIS TIME. AFTER 06Z THURSDAY...CONDITIONS SHOULD BECOME VFR
AS CONVECTION SHIFTS WELL OFFSHORE. WIND GUSTS REMAIN POSSIBLE
EARLY TONIGHT WITH LLWS.
CONDITIONS WILL IMPROVE AT BOTH CHS AND SAV TERMINALS AFTER
MIDNIGHT AS A COLD FRONT PUSHES OFFSHORE. WEST WINDS WILL DEVELOP
BEHIND THE COLD FRONT EARLY THURSDAY MORNING.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE THEN EXPECTED
THU NIGHT AND FRI. MVFR OR LOWER CIGS AND VSBYS POSSIBLE OVER PARTS
OF THE WEEKEND.
&&
.MARINE...
TODAY THROUGH TONIGHT...HAZARDOUS MARINE CONDITIONS ARE EXPECTED
TODAY AND TONIGHT AS A RAPIDLY INTENSIFYING GULF LOW SYSTEM
TRACKS NORTHEAST THROUGH THE TENNESSEE VALLEY...BEFORE SHIFTING
INTO THE EASTERN GREAT LAKES BY EARLY THURSDAY.
AN ASSOCIATED WARM FRONT WILL STEADILY SHIFT NORTHWARD THROUGH
THE COASTAL WATERS THIS MORNING...AHEAD OF A COLD FRONT APPROACHING
FROM THE WEST. AS THE WARM FRONT LIFTS NORTH...EXPECT THE TIGHTEST
PRESSURE GRADIENT TO BECOME SITUATED MAINLY ACROSS THE SOUTH
CAROLINA WATERS AND OFFSHORE GEORGIA WATERS THROUGH THE MORNING.
HOWEVER...CURRENT TRENDS SUPPORT ADVISORY WINDS AND SEAS BY LATE
MORNING ACROSS ALL MARINE ZONES.
THERE CONTINUES TO BE TIMING DIFFERENCES BETWEEN THE MODELS
REGARDING PASSAGE OF THE COLD FRONT TONIGHT. PREFER TO LEAN TOWARD
THE SLOWER SOLUTION OF THE NAM MODEL...WHICH WOULD SUGGEST THE
MOST HAZARDOUS CONDITIONS WILL DEVELOP THIS EVENING AND OVERNIGHT
AS THE PRESSURE GRADIENT TIGHTENS SIGNIFICANTLY AHEAD OF THE COLD
FRONT. GALES STILL LOOK LIKELY FOR THE SOUTH CAROLINA WATERS AND
OFFSHORE GEORGIA ZONES THIS AFTERNOON AND OVERNIGHT...ALTHOUGH
BOTH MODELS HAVE TRENDED SLIGHTLY LOWER WITH WINDS IN THE 00Z RUN.
HAVE INDICATED THE STRONGEST SOUTHERLY SURGE WHEN THE FRONT CROSSES
INTO THE AREA AFTER 00Z...WITH COLD ADVECTION ENHANCING MIXING
OVER THE WATERS. THE CHARLESTON HARBOR AND THE NEARSHORE GEORGIA
WATERS SHOULD REMAIN JUST BELOW GALE CRITERIA...SO MAINTAINED SMALL
CRAFT ADVISORIES FOR THESE ZONES. SEAS WILL STEADILY BUILD THROUGH
THE DAY...PEAKING AROUND MIDNIGHT.
THURSDAY THROUGH SUNDAY...GALE CONDITIONS WILL END BY THURSDAY
MORNING...HOWEVER SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY
PERSIST INTO THURSDAY MORNING FOR THE NORTHERN SOUTH CAROLINA
WATERS AND OFFSHORE GEORGIA WATERS WITHIN COLD ADVECTION IN THE
WAKE OF THE COLD FRONT. THE GRADIENT WILL STEADILY RELAX THROUGH
THURSDAY...ALLOWING WINDS AND SEAS TO DIMINISH/SUBSIDE.
MODELS ARE INDICATING THAT A WAVE OF LOW PRESSURE WILL DEVELOP
ALONG THE LINGERING COLD FRONT TO THE SOUTHEAST OF THE WATERS OVER
THE WEEKEND. THIS DEVELOPMENT COULD RESULT IN A STRONG NORTHEAST
SURGE SATURDAY AND SUNDAY AS THE SYSTEM PULLS NORTHEAST. DETAILS
REGARDING WINDS AND SEAS WILL BE HIGHLY DEPENDENT ON THE TRACK AND
STRENGTH OF THIS SYSTEM.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY UNTIL 5 AM EST THURSDAY FOR GAZ117-119-139-
141.
SC...HIGH SURF ADVISORY UNTIL 5 AM EST THURSDAY FOR SCZ048>051.
LAKE WIND ADVISORY UNTIL NOON EST THURSDAY FOR SCZ045.
MARINE...GALE WARNING UNTIL 5 AM EST THURSDAY FOR AMZ350-352-374.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR AMZ354.
SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR AMZ330.
&&Hazardous weather outlook, Dec 2, 2:16 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 216 PM EST WED DEC 2 2009 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-031000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- 216 PM EST WED DEC 2 2009 ...TORNADO WATCH 789 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-031000- BERKELEY- 216 PM EST WED DEC 2 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL NOON EST THURSDAY FOR LAKE MOULTRIE... ...TORNADO WATCH 789 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-031000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 216 PM EST WED DEC 2 2009 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY... ...TORNADO WATCH 789 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. TORNADO WATCH. STRONG WINDS...STRONG GUSTY WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...AND A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE AREA LATE TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-352-031000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 216 PM EST WED DEC 2 2009 ...GALE WARNING IN EFFECT UNTIL 5 AM EST THURSDAY... ...TORNADO WATCH 789 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-354-031000- CHARLESTON HARBOR- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 216 PM EST WED DEC 2 2009 ...TORNADO WATCH 789 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ374-031000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 216 PM EST WED DEC 2 2009 ...GALE WARNING IN EFFECT UNTIL 5 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SEVERE THUNDERSTORMS...A POTENT STORM SYSTEM WILL TRACK BY TO THE WEST OF THE REGION THIS AFTERNOON AND THIS EVENING. A WARM AND MOIST AIR MASS IN TANDEM WITH STRONG WIND FIELDS WILL BUILD INTO THE REGION AHEAD OF A STRONG COLD FRONT APPROACHING THE AREA LATE THIS AFTERNOON AND TONIGHT. THIS COULD RESULT IN THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS THE COASTAL WATERS. THE MAIN HAZARDS FROM ANY SEVERE THUNDERSTORMS APPEAR TO BE STRAIGHT LINE WINDS IN EXCESS OF 50 KNOTS. THE MAIN TIME FRAME FOR SEVERE WEATHER WILL BE FROM 5 PM TO MIDNIGHT. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 2, 10:32 AM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 AM EST WED DEC 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HIGH ASTR TIDES HALFMOON LANDING 31.70N 81.28W
12/02/2009 LIBERTY GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FLOODING ON JAPONICA ROAD. THE
ROAD WAS STILL PASSABLE.
&&
DPBLocal storm report, Dec 2, 11:27 AM EST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 AM EST WED DEC 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HIGH ASTR TIDES 3 N MOUNT PLEASANT 32.84N 79.86W
12/02/2009 CHARLESTON SC BROADCAST MEDIA
VIA BROADCAST MEDIA...NWS EMPLOYEE REPORTED PORTIONS OF
LONG POINT ROAD CLOSED DUE TO COMBINATION OF HIGH
ASTRONOMICAL TIDES AND HEAVY RAIN.
&&
JPCLocal storm report, Dec 2, 12:34 PM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1234 PM EST WED DEC 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD JAMES ISLAND 32.73N 79.93W
12/02/2009 CHARLESTON SC OTHER FEDERAL
A NOAA EMPLOYEE REPORTED CENTRAL PARK ROAD ON JAMES
ISLAND WAS FLOODED BY HEAVY RAINS AROUND 830 AM.
&&Special weather statement, Dec 2, 2:52 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 252 PM EST WED DEC 2 2009 GAZ087-099-100-114>116-137>141-022015- BULLOCH-CANDLER-COASTAL LIBERTY-COASTAL MCINTOSH-EVANS-INLAND BRYAN-INLAND LIBERTY-INLAND MCINTOSH-JENKINS-LONG-TATTNALL- 252 PM EST WED DEC 2 2009 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING FROM THE SOUTHWEST... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM JUST WEST OF VIDALIA TO 4 MILES NORTHWEST OF WAYCROSS...MOVING EAST NORTHEAST AT 40 MPH. THESE STORMS WILL MOVE ACROSS THE ALTAMAHA RIVER OVER THE NEXT 1 TO 2 HOURS. PEOPLE ACROSS JENKINS...BULLOCH...CANDLER...EVANS...TATTNALL... LIBERTY...BRYAN...LONG AND MCINTOSH COUNTIES SHOULD BE PREPARE TO TAKE IMMEDIATE ACTION SHOULD WARNINGS BE ISSUED FOR YOUR AREA. SCHOOLS SHOULD REVIEW THEIR TORNADO SAFETY PLANS NOW AND BE PREPARED TO IMPLEMENT THEM SHOULD TORNADO WARNINGS BE ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:36 PM EST | Severe Thunderstorm Warning | CHS | Evans, Liberty, Long, Tattnall | 39 min |
| Dec 2, 3:59 PM EST | Tornado Warning | CHS | Evans, Liberty, Long, Tattnall | 46 min |
| Dec 2, 4:05 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long | 55 min |
| Dec 2, 4:33 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Screven | 57 min |
| Dec 2, 6:29 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty, Long, McIntosh | 61 min |
| Dec 2, 6:39 PM EST | Special Marine Warning | CHS | 66 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.